I have been taking Effexor XR 150mg for 5 years now for severe panic disorder. My blood pressure has been giving me a fit lately, and my doctor noticed where Effexor can cause higher blood pressures. Today, he switched me from Effexor to Celexa, which is good because I was never completely happy with Effexor anyway. However, he said that I can stop the Effexor cold turkey and go straight to the Celexa. Is this correct? I always thought you had to taper off Effexor, and I know how badly it affects me if I even miss a single dose. I took my "last" Effexor today, and am supposed to replace it completely with the Celexa tomorrow. Is that advisable?
Effexor XR should NOT be stopped cold turkey! It can cause a very unpleasant discontinuation syndrome. Talk to your doctor about tapering. You could consider a cross-titration, in which you gradually decrease the Effexor XR while gradually increasing the Celexa.
I was on Effexor for 6 years! When I got up to 300mg I couldn't take it! Changed Dr's but he took me down 75mg every 3 days, I know it was way to fast. That was over a month and a half. He put me on Seroquel XR 50mg. I take 2 about 8:00 pm. I have been through hell, but finally notice some differance. I was also on clonazepam 1mg. I was taking that only at nite, but had to start taking up to 3 a day. He wants me off that, but it does help with the blues,depression,head zaps, foggy head and all the other side effects I've been going through! He would like me to just take the serguel, but I can't get through very many days with just taking that. I know there has to be something out there that can help me feel like a human being. Any suggestions?
I've been on Effexor XR 150 for 5 yrs. Ins. won't pay for it now. When I go off
of it I get these (electrical zaps, zings) in my ears and head. Is this what you mean by head zaps? I had to go from Effexor right to Citalopram 20mg. It's been 2 days on Citalopram and I am starting to hear these head zings. Should I
ask for a larger dose or increase # of times I take it a day?
I can't function with these zings going on.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.